Have I had a reaction to Juvederm or is it my doctor's error? (Photo)
1 year ago
I received 1 ml of Juvederm into my lips. Two days after the injection my lips were severely swollen, lumpy, cracked, hot and very sore. My lips continued to remain severely swelled upto 10 days after the filler. I have since had injections of melting material into my lips steroids and antibiotics. 4 weeks later, my lips have reduced in size, but they are still very uneven, lumpy and still swell at times. I can see white lumps where the filler is too. Did I have a reaction or was it Dr Error?
Doctor Answers 4
The photos don't indicate when they were taken. The degree of lumpiness is not typical for Juvederm lip filling...especially after it has been reversed. The degree of asymmetry is not typical for Juvederm lip filling either. Be well.
This reaction appears to be very unusual for a 1cc injection of Juvederm. Continue to consult with your physician.
Hope this helps,
Dr. Gus Diaz
The photos are not typical at all for Juvederm Lip Injections. I would consult a board certified dermatologist in consultation to have your lips examined. Best, Dr. Green
Juvederm can cause swelling and lumpiness immediately after injection that is usually short lived, 1-3 days; the presence of superficial balls seen may represent filler that was injected too superficially into the lips. If there is still product present in the wrong tissues, it will swell at times. The nodules should be injected with a hyaluronidase to remove any residual product in these places.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.